Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 18, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 17, 2021, 9:29 AM CDT for 5 counties in Texas; De Soto Parish, Sabine Parish, Louisiana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2021, 9:29 AM CDT (14:29 UTC)
- Expired
- Mar 17, 2021, 10:30 AM CDT
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties De Soto Parish, LA, Sabine Parish, LA, Nacogdoches County, TX, Panola County, TX, Rusk County, TX, San Augustine County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 83 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 17, 4:37 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Mar 17, 8:43 AM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 2.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1417 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 14.5
The text
As transmitted.
816
WUUS54 KSHV 171429
SVRSHV
LAC031-085-TXC347-365-401-405-419-171530-
/O.NEW.KSHV.SV.W.0018.210317T1429Z-210317T1530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
929 AM CDT Wed Mar 17 2021
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Southwestern De Soto Parish in northwestern Louisiana...
Northwestern Sabine Parish in northwestern Louisiana...
Southeastern Panola County in northeastern Texas...
Southeastern Rusk County in northeastern Texas...
Northeastern Nacogdoches County in eastern Texas...
Shelby County in eastern Texas...
Northwestern San Augustine County in eastern Texas...
* Until 1030 AM CDT.
* At 929 AM CDT, a severe thunderstorm was located near Garrison, or
12 miles northeast of Nacogdoches, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Center, Logansport, Tenaha, Timpson, Garrison, Joaquin,
Shelbyville, Martinsville, Huxley, Keachi, Longstreet, Stanley,
James, Jericho, Stockman, Arcadia, Woods and Paxton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 100 PM CDT for northwestern
Louisiana...and eastern Texas.
A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
&&
LAT...LON 3187 9463 3216 9392 3179 9374 3164 9438
3160 9454
TIME...MOT...LOC 1429Z 249DEG 33KT 3173 9448
HAIL...1.00IN
WIND...60MPH
$$
092 follow-up statements
769
WWUS54 KSHV 171445
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
945 AM CDT Wed Mar 17 2021
TXC401-171454-
/O.CAN.KSHV.SV.W.0018.000000T0000Z-210317T1530Z/
Rusk TX-
945 AM CDT Wed Mar 17 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RUSK COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 100 PM CDT for northwestern
Louisiana...and eastern Texas.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
northeastern Texas.
LAT...LON 3216 9392 3179 9374 3164 9438 3161 9449
3197 9438
TIME...MOT...LOC 1444Z 236DEG 36KT 3207 9413 3185 9420 3164 9442
$$
LAC031-085-TXC347-365-405-419-171530-
/O.CON.KSHV.SV.W.0018.000000T0000Z-210317T1530Z/
De Soto LA-Sabine LA-Panola TX-Nacogdoches TX-Shelby TX-
San Augustine TX-
945 AM CDT Wed Mar 17 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR SOUTHWESTERN DE SOTO AND NORTHWESTERN SABINE PARISHES...
SOUTHEASTERN PANOLA...NORTHEASTERN NACOGDOCHES...SHELBY AND
NORTHWESTERN SAN AUGUSTINE COUNTIES...
At 944 AM CDT, severe thunderstorms were located along a line
extending from 8 miles northwest of Joaquin to near Center to
Martinsville, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Center, Logansport, Tenaha, Timpson, Joaquin, Shelbyville,
Martinsville, Huxley, Keachi, Longstreet, Stanley, James, Jericho,
Stockman, Arcadia, Woods and Paxton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 100 PM CDT for northwestern
Louisiana...and eastern Texas.
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
&&
LAT...LON 3216 9392 3179 9374 3164 9438 3161 9449
3197 9438
TIME...MOT...LOC 1444Z 236DEG 36KT 3207 9413 3185 9420 3164 9442
HAIL...1.00IN
WIND...60MPH
$$
09087 WWUS54 KSHV 171512 SVSSHV Severe Weather Statement National Weather Service Shreveport LA 1012 AM CDT Wed Mar 17 2021 TXC347-405-171521- /O.CAN.KSHV.SV.W.0018.000000T0000Z-210317T1530Z/ Nacogdoches TX-San Augustine TX- 1012 AM CDT Wed Mar 17 2021 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NACOGDOCHES AND NORTHWESTERN SAN AUGUSTINE COUNTIES IS CANCELLED... The storms which prompted the warning have moved out of the warned area. Therefore, the warning has been cancelled. A Tornado Watch remains in effect until 100 PM CDT for northwestern Louisiana...and eastern Texas. LAT...LON 3216 9392 3179 9374 3166 9429 3210 9406 TIME...MOT...LOC 1511Z 249DEG 33KT 3215 9388 3193 9395 3172 9417 $$ LAC031-085-TXC365-419-171530- /O.CON.KSHV.SV.W.0018.000000T0000Z-210317T1530Z/ De Soto LA-Sabine LA-Panola TX-Shelby TX- 1012 AM CDT Wed Mar 17 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR SOUTHWESTERN DE SOTO AND NORTHWESTERN SABINE PARISHES... SOUTHEASTERN PANOLA AND CENTRAL SHELBY COUNTIES... At 1011 AM CDT, severe thunderstorms were located along a line extending from 8 miles southwest of Stonewall to near Logansport to near Neuville, moving east at 40 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Center, Logansport, Joaquin, Shelbyville, Huxley, Keachi, Longstreet, Stanley, James and Jericho. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Tornado Watch remains in effect until 100 PM CDT for northwestern Louisiana...and eastern Texas. A tornado watch remains in effect for the warned area. Tornadoes can develop quickly from severe thunderstorms. Although a tornado is not immediately likely, if one is spotted act quickly and move to a place of safety inside a sturdy structure, such as a basement or small interior room. && LAT...LON 3216 9392 3179 9374 3166 9429 3210 9406 TIME...MOT...LOC 1511Z 249DEG 33KT 3215 9388 3193 9395 3172 9417 HAIL...0.75IN WIND...60MPH $$ 50
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 9:00 AM CDT, 29 minutes earlier.
Area forecast discussion, Mar 17, 9:00 AM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
900 AM CDT Wed Mar 17 2021
.UPDATE...
To trim some of SVR watch 25 and to add TOR watch 28 until 1pm.
&&
.SHORT TERM...
Line of thunderstorms continue across the region with new warnings
down into deep east Texas. We have trimmed some of NE TX and SE OK
from the earlier Severe thunderstorm watch which continues until
10 am. So we will be updating again shortly.
However, with this update the SPC has issued a new Tornado watch
until 1 pm for much of the cwa from Lufkin to Shreveport and
Magnolia and all of our Counties and Parishes except Grant,
Caldwell and LaSalle. These will of course be included in next
Tornado watch during the afternoon hours as we continue with the
moderate to high outlook from Natchitoches to Memphis. Little
change on other parameters for the day with highs near 80 and dew
points in the mid to upper 60s point to a busy afternoon for us./24/
&&
.PREV DISCUSSION... /issued 701 AM CDT Wed Mar 17 2021/
MESOSCALE UPDATE...
See below for 17/12z Aviation Discussion.
We are currently monitoring a line of showers and storms pushing
into East Texas and other portions of the Arklatex. These storms are
producing gusty, but mostly specifier, winds at present with the
consensus of high resolution model guidance suggesting this trend
may continue for a few hours. The exception is a bowing portion of
the line heading northeast into Titus county (and the orientation of
the bow is locally favorable for producing severe weather for a
while longer). The environment ahead of line is quite unstable
(MLCAPE of 1500 to 2500 j/kg), although low level shear vector
orientation is generally not optimum for maintaining a severe squall
line at present. Only subtle changes in the environment will be
needed to activate severe convection over the heart of the Four
State Region through the rest of the morning and the outflow
produced by the arriving line of showers and storms should
eventually help trigger robust supercellular storms by midday into
the afternoon over the eastern half of the Four State region. /50/
AVIATION...
For the 17/12z TAFs, a line of strong to severe thunderstorms
ahead of a strong Pacific cold front/dryline is just entering the
area. This line of storms will continue to move eastward affecting
all TAF sites through 18/00z. Some weakening of the convection is
possible as the line moves through East Texas, but re-
intensification and additional development is likely across much
of Louisiana and Southern Arkansas after 17/17z. MVFR conditions
currently prevail, but IFR/LIFR ceilings and visibilities are
likely with the convection. Behind the cold front, winds will
become westerly and increase in speed to between 15 and 20 kts
with gusts up to 25 kts. Drier air will also move into the region
behind the front and skies will quickly clear at all sites. Some
MVFR ceilings wrapping around the surface low will likely affect
all terminals along and north of I-20 late in the period. /CN/
PREV DISCUSSION... /issued 325 AM CDT Wed Mar 17 2021/
SHORT TERM.../Today through Thursday/
A powerful upper trough is moving into the Texas Panhandle. An
associated surface low with a Pacific cold front/dryline trailing
southward across Texas will move eastward across the region today.
Severe weather is likely across the entire area during the daytime
hours today.
Scattered, occasionally marginally severe, convection has been
ongoing across the forecast area for much of the early morning
hours. So far, the strongest forcing has remained west of the
region, which has made it difficult for surface-based
thunderstorms to develop. Shear profiles are more than sufficient
for rotating supercells if truly surface-based convection can
organize. All severe hazards, including an increased tornadic
potential, will be possible with this activity. This will be the
primary concern through around sunrise this morning.
Near sunrise, either a broken line of supercells or a linear
complex with embedded supercells with be moving into Southeast
Oklahoma and our western-most counties of East Texas. Once again,
all severe weather hazards will be in play. If the storm mode can
stay mostly as a continuous line, this should limit the hail
threat somewhat, but will increase the damaging wind potential.
Through midday, areas of greatest concern will generally be west
of a line from Prescott AR to Many LA.
The eastern one-third of the forecast area is expected to remain
relatively free of convection until the afternoon. This should
allow moderate instability to build. In addition, shear profiles
in the 0-3 km and 0-1 km layer are expected to strengthen in the
afternoon as the surface low deepens slightly and approaches the
Tri-State Area of Oklahoma/Missouri/Arkansas. As a result, the
severe weather threat for today will be highest during the
afternoon hours and especially across Southern Arkansas and most
of Louisiana. The threat for tornadoes will also increase with
eastward extent. The severe weather threat should end near or
shortly after sunset as the cold front pushes east and the
convection exits the forecast area.
Following the frontal passage, westerly winds will increase to
between 15 and 20 kts with gusts near 30 kts for Southeast
Oklahoma, much of East Texas, and portions of Southwest Arkansas
and Northwest Louisiana. Wind speeds may diminish for a couple of
hours prior to sunrise, but will likely increase again after
daybreak Thursday. Farther east over Southern Arkansas and
Northern Louisiana, the increased wind speeds will be associated
with strong gradient winds ahead of the front, and winds in these
areas should diminish after sunset. Lake Wind Advisories have been
issued to account for this. Wind speeds over 15 kts are likely
across most of the area during the day Thursday, so the portion of
the advisory that continues past 00z this evening will probably
need to be expanded for the daytime tomorrow. /CN/
LONG TERM.../Thursday Night through Tuesday Night/
By Thursday evening, a large upper-level ridge will continue to
build across the Rockies with a deep closed trough near the Ohio
River Valley. Northwest flow aloft will remain over the region, with
northwesterly winds continuing to bring in much cooler and drier
air. Afternoon temperatures on Friday are forecasted to remain just
below normal, with highs in the low to mid 60s. Dry conditions will
continue across the region through the weekend, with a slight
warming trend Saturday into Sunday as the upper-level ridge moves
over our region. Temperatures will warm closer to seasonal normals,
with afternoon highs in the mid 60s to near 70 degrees with
overnight lows in the upper 30s to lower 40s.
The upper-level ridge will push east of the region by Sunday
afternoon as a deep longwave trough begins digging across the
Rockies. This will bring a return of low-level southerly flow along
with southwest flow aloft to the region, which will also usher in
warmer and more humid conditions along with an increase in cloud
cover by Monday morning. Rain chances could return to the area by
Monday afternoon as the trough and an associated cold front approach
the area. But, timing issues remain with this system, with some long-
range guidance continuing to keep the region dry on Monday. However,
guidance seems to be in good agreement with rain chances returning
to the region sometime on Tuesday. /20/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 78 46 63 44 / 80 0 0 0
MLU 81 48 62 45 / 90 20 0 0
DEQ 76 43 57 41 / 80 0 0 0
TXK 77 46 58 43 / 90 0 0 0
ELD 76 45 59 42 / 90 0 0 0
TYR 75 44 62 43 / 70 0 0 0
GGG 76 44 62 41 / 80 0 0 0
LFK 78 45 66 43 / 90 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory from 1 PM this afternoon to 6 PM CDT Thursday
for ARZ050-051-059>061-070-071.
Lake Wind Advisory from 1 PM this afternoon to 8 PM CDT this
evening for ARZ072-073.
LA...Lake Wind Advisory from 1 PM this afternoon to 6 PM CDT Thursday
for LAZ001>003-010-011.
Lake Wind Advisory from 1 PM this afternoon to 8 PM CDT this
evening for LAZ004>006-012>014-019>022.
OK...Lake Wind Advisory from 1 PM this afternoon to 6 PM CDT Thursday
for OKZ077.
TX...Lake Wind Advisory from 1 PM this afternoon to 6 PM CDT Thursday
for TXZ096-097-108>112-124>126-136>138-149>153.
&&
24/50/09/20Hazardous weather outlook, Mar 17, 6:01 AM CDT, 3 hours 28 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Shreveport LA 601 AM CDT Wed Mar 17 2021 ARZ050-051-059>061-070-071-LAZ001-002-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>151-181100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Caddo-Bossier-McCurtain-Red River-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola- 601 AM CDT Wed Mar 17 2021 This Hazardous Weather Outlook is for portions of southwest Arkansas, northwest Louisiana, southeast Oklahoma and northeast Texas. .DAY ONE...Today and Tonight... ...A Severe Thunderstorm Watch is in effect until 10 AM... A broken line of strong to severe storms will move eastward into the region just after daybreak. Damaging winds and large hail will be the main threats, but the potential for embedded circulations with a tornado or two will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Gusty northwest winds will bring in cooler and drier air into the region on Thursday. A Lake Wind Advisory will be possible as sustained winds will approach 15 kts with gusts up to 25 kts. No other hazardous weather is expected at this time through early next week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed today. ARZ072-073-LAZ003>006-010>014-017>022-TXZ152-153-165>167-181100- Columbia-Union-Webster-Claiborne-Lincoln-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Nacogdoches-Shelby-Angelina-San Augustine- 601 AM CDT Wed Mar 17 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana and east Texas. .DAY ONE...Today and Tonight... Thunderstorms will increase in coverage and intensity as we moved throughout the day. Large hail, damaging winds, and tornadoes will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Gusty northwest winds will bring in cooler and drier air into the region on Thursday. A Lake Wind Advisory will be possible as sustained winds will approach 15 mph with gusts up to 25 mph. No other hazardous weather is expected at this time through early next week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed today.
In the hours before
Local storm report, Mar 17, 8:22 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
822 AM CDT WED MAR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 AM TSTM WND DMG 4 N HAWKINS 32.65N 95.20W
03/17/2021 WOOD TX LAW ENFORCEMENT
SEVERAL TREES AND POWER LINES DOWN IN THE
EAST PART OF THE COUNTY.
&&
25Local storm report, Mar 17, 8:23 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
823 AM CDT WED MAR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM HAIL HENDERSON 32.16N 94.80W
03/17/2021 E0.70 INCH RUSK TX EMERGENCY MNGR
PEA TO DIME SIZE HAIL IN HENDERSON.
&&
25Special weather statement, Mar 17, 8:37 AM CDT, 52 minutes before
Special Weather Statement
National Weather Service Shreveport LA
837 AM CDT Wed Mar 17 2021
ARZ059>061-070>072-TXZ097-112-171430-
Hempstead AR-Lafayette AR-Little River AR-Miller AR-Nevada AR-
Columbia AR-Cass TX-Bowie TX-
837 AM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LITTLE RIVER...
HEMPSTEAD...MILLER...NORTHEASTERN LAFAYETTE...NEVADA...NORTHWESTERN
COLUMBIA...NORTHEASTERN CASS AND SOUTHEASTERN BOWIE COUNTIES UNTIL
930 AM CDT...
At 836 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Amity to near Atlanta. Movement was east
at 35 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Texarkana, Hope, Atlanta, Prescott, Stamps, Waldo, Lewisville, Queen
City, Fouke, Emmet, Blevins, Buckner, Perrytown, Rosston, Garland,
Fulton, Washington, Willisville, Bodcaw and Mandeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
southwestern Arkansas...and northeastern Texas.
LAT...LON 3398 9365 3396 9362 3395 9353 3396 9347
3395 9342 3396 9338 3390 9330 3388 9331
3384 9329 3383 9323 3380 9318 3381 9314
3327 9329 3326 9344 3309 9429 3375 9388
3375 9383 3383 9383 3400 9372
TIME...MOT...LOC 1336Z 266DEG 28KT 3420 9352 3310 9421
ThorneLocal storm report, Mar 17, 8:53 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
853 AM CDT WED MAR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 AM TSTM WND DMG 1 WNW ARP 32.24N 95.08W
03/17/2021 SMITH TX LAW ENFORCEMENT
MULTIPLE TREES REPORTED DOWN IN THE SOUTH
EAST PART OF THE COUNTY.
&&
25Local storm report, Mar 17, 9:02 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
902 AM CDT WED MAR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 AM TSTM WND DMG 8 NW OMAHA 33.25N 94.85W
03/17/2021 TITUS TX LAW ENFORCEMENT
SHERIFF OFFICE REPORTS MULTIPLE HIGHWAY
SIGNS DOWN ON I-30 AS WELL AS A FEW TREES
ALSO DOWN IN THE SAME NORTHERN PART OF THE
COUNTY ALONG I-30. SMALL HAIL WAS ALSO
REPORTED ON 49E, PEA SIZE.
&&
25Special weather statement, Mar 17, 9:26 AM CDT, 3 minutes before
Special Weather Statement
National Weather Service Shreveport LA
926 AM CDT Wed Mar 17 2021
ARZ060-061-070>072-LAZ001>003-171530-
Hempstead AR-Lafayette AR-Miller AR-Nevada AR-Columbia AR-Bossier LA-
Caddo LA-Webster LA-
926 AM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HEMPSTEAD...
SOUTHEASTERN MILLER...LAFAYETTE...NEVADA AND COLUMBIA COUNTIES...
NORTHWESTERN WEBSTER...NORTHWESTERN CADDO AND NORTHWESTERN BOSSIER
PARISHES UNTIL 1030 AM CDT...
At 926 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Perrytown to near Ida. Movement was
northeast at 75 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Magnolia, Hope, Springhill, Stamps, Waldo, Lewisville, McNeil,
Vivian, Cullen, Plain Dealing, Bradley, Taylor, Emmet, Emerson,
Hosston, Buckner, Rosston, Garland, Ida and Shongaloo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 100 PM CDT for southwestern
Arkansas...and northwestern Louisiana.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
southwestern Arkansas.
LAT...LON 3383 9323 3380 9318 3382 9314 3378 9310
3338 9312 3338 9298 3302 9299 3302 9324
3296 9324 3283 9402 3364 9357 3384 9329
TIME...MOT...LOC 1426Z 223DEG 65KT 3362 9351 3294 9387
ThorneThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 1:30 AM CDT | Special Weather Statement | SHV | Marion | 45 min |
| Mar 17, 2:45 AM CDT | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 40 hr |
| Mar 17, 6:12 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Smith, Titus, Wood | 63 min |
| Mar 17, 6:49 AM CDT | Special Weather Statement | SHV | Cherokee, Smith | 41 min |
| Mar 17, 6:56 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Franklin, Morris, Red River, Titus | 49 min |
| Mar 17, 7:08 AM CDT | Tornado Warning | SHV | Bowie, Cass, Morris, Red River, Titus | 37 min |
| Mar 17, 7:12 AM CDT | Special Weather Statement | SHV | Camp, Gregg, Morris, Upshur | 48 min |
| Mar 17, 7:32 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Harrison, Marion, Panola, Rusk and 2 more | 58 min |
| Mar 17, 7:36 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris | 54 min |
| Mar 17, 7:43 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Panola, Rusk, Smith | 62 min |
| Mar 17, 7:59 AM CDT | Special Weather Statement | SHV | Cass | 31 min |
| Mar 17, 8:27 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches, Rusk, Shelby | 63 min |
| Mar 17, 8:34 AM CDT | Severe Thunderstorm Warning | SHV | Cass, Gregg, Harrison, Marion, Panola, Rusk | 56 min |
| Mar 17, 8:40 AM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Rusk, Shelby | 44 min |
| Mar 17, 11:42 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Sabine, San Augustine | 48 min |
| Mar 17, 9:31 AM CDT | Special Weather Statement | SHV | Bossier, Caddo, Webster | 59 min |
| Mar 17, 10:29 AM CDT | Special Weather Statement | SHV | De Soto | 61 min |
| Mar 17, 10:36 AM CDT | Special Weather Statement | SHV | Claiborne, Webster | 39 min |
| Mar 17, 11:02 AM CDT | Special Weather Statement | SHV | Bienville, Red River, Webster | 43 min |
| Mar 17, 11:46 AM CDT | Special Weather Statement | SHV | Bienville, Jackson, Red River | 59 min |
| Mar 17, 12:36 PM CDT | Special Weather Statement | SHV | Natchitoches, Red River, Sabine | 39 min |
| Mar 17, 2:08 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Lincoln, Ouachita, Union | 52 min |
| Mar 17, 2:16 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 44 min |
| Mar 17, 2:32 PM CDT | Tornado Warning | SHV | Union | 43 min |
| Mar 17, 2:58 PM CDT | Tornado Warning | SHV | Lincoln, Ouachita, Union | 47 min |
| Mar 17, 3:12 PM CDT | Tornado Warning | SHV | Jackson, Lincoln, Ouachita, Union | 48 min |
| Mar 17, 3:34 PM CDT | Tornado Warning | SHV | Union | 10 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.